Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 11, 2004, 6:31 AM CDT for Kinney County, Maverick County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 6:31 AM CDT (11:31 UTC)
- Expired
- May 11, 2004, 7:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Kinney County, TX, Maverick County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 111131
SVRSAT
TXC271-323-111230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 AM CDT TUE MAY 11 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINNEY COUNTY IN SOUTH CENTRAL TEXAS
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 730 AM CDT
* AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 22 MILES WEST OF SPOFFORD...OR
ABOUT 11 MILES NORTHWEST OF QUEMADO...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPOFFORD BY 650 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2923 10077 2905 10064 2887 10058 2899 10019
2934 10032
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:30 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 11, 4:30 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 AM CDT TUE MAY 11 2004 .DISCUSSION... PRECIPITABLE WATER VALUES ARE EXPECTED TO APPROACH 1.8 IN ACROSS CENTRAL AND EASTERN PARTS OF THE FORECAST AREA TODAY. THUS WITH A SLOW MOVING DISTURBANCE TRIGGERING NUMEROUS THUNDERSTORMS AND SATURATED SOILS, HAVE OPTED FOR A FFA FOR THIS AREA. SOME LOCALIZED FLOODING IS ALSO POSSIBLE OVER WESTERN SECTIONS THROUGH DAYBREAK, BUT EXPECT CONDITIONS TO IMPROVE BY THAT TIME. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE CLOSE TO 1 INCH OVER THE WATCH AREA WITH SPOTTY 3 INCH AMOUNTS POSSIBLE. SEVERE THREAT SHOULD BE MINIMAL SINCE THE UPPER DISTURBANCE NOT PRODUCING STRONG WIND SHEAR AND HIGH PRECIPITABLE WATER VALUES DOESNT USUALLY SUPPORT HAILSTORMS. THIS DISTURBANCE SHOULD START TO PULL AWAY FROM SOUTH CENTRAL TEXAS BY LATE THIS AFTERNOON. LAPSE RATES COULD BE STEEP ENOUGH TO SUPPORT EVENING CONVECTION, BUT STABILITY SHOULD INCREASE WITH THE LOSS OF HEATING. THE NEXT WEATHER SYSTEM IS NOT FAR BEHIND SO A MOSTLY CLOUDY DAY WEDNESDAY SHOULD GIVE WAY TO MORE CONVECTION THURSDAY THROUGH FRIDAY NIGHT. THIS LARGER TROUGH WILL PASS MAINLY TO THE NORTH OF THE AREA BUT SHOULD SET OFF AN MCS LATE FRIDAY INTO SATURDAY MORNING. THIS WILL BRING A WIND SHIFT/WEAK FRONT, BUT SHOULD NOT MODIFY THE AIR TOO MUCH. THE CONTINUED ZONAL PATTERN SHOULD SUPPORT ISOLATED POPS OVER THE WEEKEND WITH UPPER RIDGING FINALLY EXPECTED TO TAKE OVER ON TUESDAY. HOWEVER, POOR RUN TO RUN CONSISTENCY FROM BOTH THE GFS AND ECMWF LEADS TO A CONTINUED LOW CONFIDENCE EXTENDED, LARGELY DUE TO THE ACTIVE SUBTROPICAL JET. AT LEAST TEMPS ARE MORE PREDICTABLE WITH LOW DIURNAL RANGES AND AT OR BELOW NORMAL HIGHS A GOOD BET. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 69 84 68 / 80 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 80 68 84 68 / 80 30 10 10 DEL RIO INTL AIRPORT 86 70 87 70 / 40 20 10 10 SAN ANTONIO INTL AIRPORT 80 69 84 70 / 80 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES...FFA CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL TX && 18/08
Hazardous weather outlook, May 11, 5:24 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 AM CDT TUE MAY 11 2004 TXZ171>173-183>194-202>209-217>225-228-121100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY OVER SOUTH CENTRAL TEXAS TODAY...AS A MID MAY RAIN MAKING SYSTEM ALOFT MOVES OVER THE AREA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 400 PM CDT...ALONG AND EAST OF A LLANO TO HONDO TO DILLEY LINE. THIS INCLUDES THE AUSTIN AND SAN ANTONIO AREAS. LOCALLY HEAVY RAIN IS POSSIBLE. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF SOUTH CENTRAL TEXAS THIS EVENING DECREASING TO A SLIGHT CHANCE OF SHOWERS DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF SHOWERS WEDNESDAY OVER EASTERN PARTS OF SOUTH CENTRAL TEXAS. FOR THURSDAY THROUGH FRIDAY NIGHT THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS...AS ANOTHER RAIN MAKING SYSTEM PASSES OVER THE AREA FROM THE WEST. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED REQUIRED TODAY WHERE HEAVY RAIN AMOUNTS ARE OBSERVED OR DEVELOP.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:30 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 11, 2:15 AM CDT | Flash Flood Warning | EWX | Val Verde | 105 min |
| May 11, 2:21 AM CDT | Flash Flood Warning | EWX | Edwards | 114 min |
| May 11, 4:15 AM CDT | Flash Flood Warning | EWX | Edwards | 105 min |
| May 11, 7:36 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| May 11, 8:36 AM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| May 11, 10:03 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| May 11, 1:31 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.